MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G34279
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
510 (k) number; k160229.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The needle broke during the ganglionic punction.The needle has been kink during the punction.Impossible to replace the needle in the sheath.The needle has been retrieved outside the working channel together with the scope.He met physician dr (b)(6) who performed the procedure , he confirm a hole appear up the tip of the needle, stylet was replace in the needle and when stylet was in in place near the needle tip, needle break down.
 
Additional Manufacturer Narrative
510 (k) number; k160229.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4).Cook medical incorporated (cmi), 1025 acuff road, p.O box 4195, bloomington, indiana 47402-4195.Importer site establishment registration number: 3005580113.This follow up report is being submitted due to the evaluation of the device involved in this event and the conclusion of this investigation.The returned needle was seen to be broken distally in the lab, the broken part of the needle was not returned.Complaint is confirmed as failure was confirmed during lab evaluation.Root cause (possible): as the clinical settings cannot be replicated within the laboratory, a definitive root cause for the failure cannot be determined.A possible cause for the break in the needle may be due to a hard lesion.Prior to distribution, all echo-hd-22-ebus-p-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-hd-22-ebus-p-c device of lot number c1527151 did not reveal any discrepancies that could have contributed to the issue.The instructions for use, which accompanies this device, instructs the user to; "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".As the clinical settings cannot be replicated within the laboratory, a definitive root cause for the failure cannot be determined.A possible cause for the break in the needle may be due to a hard lesion.As per information provided, there were no adverse effects on the patient due to this occurrence.A section of the device did not remain inside the patient¿s body.It was confirmed by the rep that the needle was retrieved outside the working channel.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up report is being submitted due to the evaluation of the device involved in this event and the conclusion of this investigation.Initial report details: the needle broke during the ganglionic punction.The needle has been kinked during the punction.Impossible to replace the needle in the sheath.The needle has been retrieved outside the working channel together with the scope.The physician who performed the procedure confirmed that a hole appeared at the tip of the needle, stylet was replaced in the needle and when stylet was in place near the needle tip, needle broke.

Brand Name
ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8207687
Report Number3001845648-2018-00615
Device Sequence Number13505793
Product Code FCG
UDI-Device Identifier00827002342798
UDI-Public(01)00827002342798(17)210803(10)C1527151
Combination Product (Y/N)N
Initial Reporter CountryBE
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2021
Device Model NumberG34279
Device Catalogue NumberECHO-HD-22-EBUS-P-C
Device Lot NumberC1527151
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date12/31/2018
Event Location Hospital
Initial Date Received by Manufacturer 12/07/2018
Supplement Date Received by Manufacturer12/07/2018
Initial Report FDA Received Date01/02/2019
Supplement Report FDA Received Date01/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1